The costs of running this huge site are paid for by ads. Please consider registering and becoming a Supporting Member for an ad-free experience. Thanks, ECF team.

Tummy Side Effects anyone?

Discussion in 'New Members Forum' started by jenmac1000, Jan 20, 2010.

Thread Status:
Not open for further replies.
Image has been removed.
URL has been removed.
Email address has been removed.
Media has been removed.
  1. jenmac1000

    jenmac1000 New Member

    Jan 20, 2010
    PA
    Hi. I have been using e-smokes for about two weeks now...on and off. Trying desperately to quit smoking cigarettes and these things really help. But I am experiencing some rather negative stomach problems. Is that in any way ralted to the e-cigs (in anybody's experience)? I've seen some ads listing glycerin as an alternative to the other chemical (antifreeze)... does this make a difference?

    Also, I bought Greensmokes, which seem to be a pretty good company (altho I have had some problems), but they are pretty expensive. Am thinking of trying a brand that allows me to fill my own cartridges. Advice on best products? Want good taste, fast accurate delivery, good smoke amount.

    Any help you can provide would be appreciated.
     
  2. breakfastchef

    breakfastchef Moved On

    Feb 12, 2009
    A potential side effect from too much nicotine in a short period of time can be gastrointestinal distress. I periodically have some minor problems with this.

    Popular models include the 901, 801 and 510. Many forum suppliers/supporters carry these products.
     
  3. CaptJay

    CaptJay Vaping Master ECF Veteran

    Jan 3, 2010
    A Brit, abroad, (USA)
    I smoke all VG and I've had this happen - its too much nic - headaches, and..'the squirts' can be side effects. You might want to lower the nic strength you have or vape some 0 (zero) nic flavorful juices in between. I found that helped alot, as well as increasing liquid intake, water is best or otherwise juices or sodas. Coffee and tea can be 'drying'.
     
  4. NCC

    NCC Vaping Master Verified Member ECF Veteran

    Jan 14, 2010
    Fla Panhandle, USA
    Jen, the fact that propylene glycol is used in non-toxic antifreeze (as well as oral and injectable medicines, food additives, cosmetics, toothpaste, mouthwash, food coloring & flavoring, and other uses requiring non-toxicity), doesn't deny the fact that some people have an adverse reaction to it. If you're having problems with PG, shop for VG (glycerine) based juice. The whole industry seems to be headed toward VG now. Although, from what I've read, most people have concerns with respiratory irritation, and you're not. Since the problems you're experiencing are gastrointestinal, as others have said, the problem may be related to nicotine overdosing. I think I may have occassionally experienced this from traditional analogs a few times myself.

    The main reason I decided to respond to your post is the antifreeze thing you mentioned. It is unfortunate that the disinformation being spread around by people with a financial interest in the discouragement of vaping has been so successful.

    When most people hear antifreeze, they think toxic, deadly toxic liquid. They're thinking about ethylene glycol based antifreeze. One of the fluids used in vaping juice is proplyene glycol, also used in non-toxic antifreeze, and which as I highlighted parenthetically in my first sentence, is NOT toxic.
     
  5. angelique510

    angelique510 Super Member Verified Member ECF Veteran

    Hi Jen,

    Welcome to vaping and ECF. First off, that "other chemical" is propylene glycol, not antifreeze. PG is an inert carrier fluid used for many things. Look around your kitchen and bathroom and you'll find it in a lot of things - vanilla, toothpaste, makeup, etc. Yes, PG is in some antifreeze. Water is in antifreeze too, does that make water scary? Don't let the anti smoking and vaping creeps scare you. We can't say vaping is 100% safe - but it is certainly safer than smoking.

    That being said. Nicotine does affect the digestion. I've spent time with a bottle of Pepto after chain smoking a whole pack of analogs in one sitting. If you put more nicotine in your body than what it is used to - you will be sent to the bathroom - either head first or butt first. Nic can cause both problems.

    As to why it happened to you with e-cigs, my guess is that you did the same thing that I did when I first got mine. I got all excited about my new toy and had to play with it constantly and try all the new flavors. I was smoking analogs at the same time, so I really got a nicotine overdose. I was sick as a dog until I curbed my enthusiasm a bit and slowed down the consumption. Of course, I must not be too bright, because the same thing happens whenever I get an order of juice in. I have to try them all until I make myself sick.

    You'll calm down and slow down to a reasonable level. Don't worry.

    ~A
     
Thread Status:
Not open for further replies.

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice